Profile decomposition for solutions of the Navier-Stokes equations
Bulletin de la Société Mathématique de France, Volume 129 (2001) no. 2, pp. 285-316.

We consider sequences of solutions of the Navier-Stokes equations in  3 , associated with sequences of initial data bounded in H ˙ 1/2 . We prove, in the spirit of the work of H.Bahouri and P.Gérard (in the case of the wave equation), that they can be decomposed into a sum of orthogonal profiles, bounded in H ˙ 1/2 , up to a remainder term small in L 3 ; the method is based on the proof of a similar result for the heat equation, followed by a perturbation-type argument. If 𝒜 is an “admissible” space (in particular L 3 , B ˙ p, -1+3/p for p<+ or BMO), and if  NS 𝒜 is the largest ball in 𝒜 centered at zero such that the elements of H ˙ 1/2 NS 𝒜 generate global solutions, then we obtain as a corollary an a priori estimate for those solutions. We also prove that the mapping from data in H ˙ 1/2 NS 𝒜 to the associate solution is Lipschitz.

On considère des suites de solutions des équations de Navier-Stokes dans  3 , associées à des suites de données initiales bornées dans H ˙ 1/2 . On montre, dans l’esprit du travail de H.Bahouri et P.Gérard (dans le cas de l’équation des ondes), qu’elles peuvent être décomposées en une somme de profils orthogonaux, bornés dans H ˙ 1/2 , à un terme de reste près, petit dans L 3  ; la méthode s’appuie sur la démonstration d’un résultat analogue pour l’équation de la chaleur, suivi d’un argument de perturbation. Si 𝒜 est un espace « admissible » (en particulier L 3 , B ˙ p, -1+3/p pour p<+ ou BMO), et si  NS 𝒜 est la plus grande boule de de 𝒜 centrée en zéro, telle que les éléments de H ˙ 1/2 NS 𝒜 génèrent des solutions globales, alors on obtient en corollaire une estimation a priori pour ces solutions. On montre aussi que l’application associant une donnée dans H ˙ 1/2 NS 𝒜 à sa solution est lipschitzienne.

DOI: 10.24033/bsmf.2398
Classification: 35B45,  35Q30,  76D05
Keywords: Navier-Stokes, explosion, profiles, a priori estimate, admissible space
@article{BSMF_2001__129_2_285_0,
     author = {Gallagher, Isabelle},
     title = {Profile decomposition for solutions of the {Navier-Stokes} equations},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     pages = {285--316},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {129},
     number = {2},
     year = {2001},
     doi = {10.24033/bsmf.2398},
     zbl = {0987.35120},
     language = {en},
     url = {http://archive.numdam.org/articles/10.24033/bsmf.2398/}
}
TY  - JOUR
AU  - Gallagher, Isabelle
TI  - Profile decomposition for solutions of the Navier-Stokes equations
JO  - Bulletin de la Société Mathématique de France
PY  - 2001
DA  - 2001///
SP  - 285
EP  - 316
VL  - 129
IS  - 2
PB  - Société mathématique de France
UR  - http://archive.numdam.org/articles/10.24033/bsmf.2398/
UR  - https://zbmath.org/?q=an%3A0987.35120
UR  - https://doi.org/10.24033/bsmf.2398
DO  - 10.24033/bsmf.2398
LA  - en
ID  - BSMF_2001__129_2_285_0
ER  - 
%0 Journal Article
%A Gallagher, Isabelle
%T Profile decomposition for solutions of the Navier-Stokes equations
%J Bulletin de la Société Mathématique de France
%D 2001
%P 285-316
%V 129
%N 2
%I Société mathématique de France
%U https://doi.org/10.24033/bsmf.2398
%R 10.24033/bsmf.2398
%G en
%F BSMF_2001__129_2_285_0
Gallagher, Isabelle. Profile decomposition for solutions of the Navier-Stokes equations. Bulletin de la Société Mathématique de France, Volume 129 (2001) no. 2, pp. 285-316. doi : 10.24033/bsmf.2398. http://archive.numdam.org/articles/10.24033/bsmf.2398/

[1] H. Bahouri & P. Gérard - « Concentration effects in critical nonlinear wave equation and scattering theory », Geometrical optics and related topics (Cortona, 1996), Progr. Nonlinear Differential Equations Appl., vol. 32, Birkhäuser Boston, Boston, MA, 1997, p. 17-30. | MR | Zbl

[2] -, « High frequency approximation of solutions to critical nonlinear wave equations », Amer. J. Math. 121 (1999), no. 1, p. 131-175. | MR | Zbl

[3] M. Cannone - Ondelettes, paraproduits et Navier-Stokes, Diderot Editeur, Paris, 1995, With a preface by Yves Meyer. | MR | Zbl

[4] J.-Y. Chemin - « Remarques sur l'existence globale pour le système de Navier-Stokes incompressible », SIAM J. Math. Anal. 23 (1992), no. 1, p. 20-28. | MR | Zbl

[5] -, « Fluides parfaits incompressibles », Astérisque (1995), no. 230, p. 177. | MR | Zbl

[6] -, « Théorèmes d'unicité pour le système de Navier-Stokes tridimensionnel », J. Anal. Math. 77 (1999), p. 27-50. | MR | Zbl

[7] P. Constantin & C. Foias - Navier-Stokes equations, Chicago Lectures in Mathematics, University of Chicago Press, Chicago, IL, 1988. | MR | Zbl

[8] H. Fujita & T. Kato - « On the Navier-Stokes initial value problem. I », Arch. Rational Mech. Anal. 16 (1964), p. 269-315. | MR | Zbl

[9] G. Furioli - « Applications de l'analyse harmonique réelle à l'étude des équations de navier-stokes et de schrödinger non linéaire », Thèse, Évry University, 1999.

[10] G. Furioli, P.-G. Lemarié-Rieusset & E. Terraneo - « Sur l’unicité dans L 3 (𝐑 3 ) des solutions “mild” des équations de Navier-Stokes », C. R. Acad. Sci. Paris Sér. I Math. 325 (1997), no. 12, p. 1253-1256. | MR | Zbl

[11] I. Gallagher - « The tridimensional Navier-Stokes equations with almost bidimensional data: stability, uniqueness, and life span », Internat. Math. Res. Notices (1997), no. 18, p. 919-935. | MR | Zbl

[12] -, « Applications of Schochet's methods to parabolic equations », J. Math. Pures Appl. (9) 77 (1998), no. 10, p. 989-1054. | MR | Zbl

[13] -, « Décomposition en profils des solutions des équations de Navier-Stokes », Séminaire: Équations aux Dérivées Partielles, 1999-2000, Sémin. Équ. Dériv. Partielles, École Polytech., Palaiseau, 2000, p. Exp. No. XXIV, 15. | EuDML | Numdam | Zbl

[14] I. Gallagher & P. Gérard - « Profile decomposition for the wave equation outside a convex obstacle », J. Math. Pures Appl. (9) 80 (2001), no. 1, p. 1-49. | MR | Zbl

[15] P. Gérard - « Oscillations and concentration effects in semilinear dispersive wave equations », J. Funct. Anal. 141 (1996), no. 1, p. 60-98. | MR | Zbl

[16] -, « Description du défaut de compacité de l'injection de Sobolev », ESAIM Control Optim. Calc. Var. 3 (1998), p. 213-233 (electronic). | EuDML | Numdam | MR

[17] P. Gérard, P. A. Markowich, N. J. Mauser & F. Poupaud - « Homogenization limits and Wigner transforms », Comm. Pure Appl. Math. 50 (1997), no. 4, p. 323-379. | MR | Zbl

[18] T. Kato - « Strong L p -solutions of the Navier-Stokes equation in 𝐑 m , with applications to weak solutions », Math. Z. 187 (1984), no. 4, p. 471-480. | EuDML | MR | Zbl

[19] S. Keraani - « On the defect of compactness for the Strichartz estimates of the Schrödinger equations », J. Differential Equations 175 (2001), no. 2, p. 353-392. | MR | Zbl

[20] H. Koch & D. Tataru - « Well-posedness for the Navier-Stokes equations », Adv. Math. 157 (2001), no. 1, p. 22-35. | MR | Zbl

[21] J. Leray - « Sur le mouvement d'un liquide visqueux emplissant l'espace », Acta Math. 63 (1934), no. 1, p. 193-248. | JFM | MR

[22] J. Peetre - New thoughts on Besov spaces, Mathematics Department, Duke University, Durham, N.C., 1976, Duke University Mathematics Series, No. 1. | MR | Zbl

[23] F. Planchon - « Global strong solutions in Sobolev or Lebesgue spaces to the incompressible Navier-Stokes equations in 𝐑 3 », Ann. Inst. H. Poincaré Anal. Non Linéaire 13 (1996), no. 3, p. 319-336. | EuDML | Numdam | MR | Zbl

[24] E. M. Stein - Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, Princeton Mathematical Series, vol. 43, Princeton University Press, Princeton, NJ, 1993, With the assistance of Timothy S. Murphy, Monographs in Harmonic Analysis, III. | MR | Zbl

[25] H. Triebel - Theory of function spaces, Monographs in Mathematics, vol. 78, Birkhäuser Verlag, Basel, 1983. | MR | Zbl

Cited by Sources: